I am taking 150mg xr of Effexor in the morning... helps with all sorts of anxiety shrink said continue on 0.5 mg of Xanax 3 times a day... notice the buspar before work makes me feel a little foggy headed So stopped taking it in the morning... However have trouble getting to sleep... anyone take buspar..or buspar and melantonin at night for sleep?
Hi My Friend Jerst,,, Yes in most case many people find buspar useless but when i was still working and as you said it made you foggy in the am... and there is no problem with taking it with melatonin at all i would say take it and get some sleep no harm done and as you know it is not a benz so won't cause any problems with your regular schuled xanax.But several clinics used that comb at the pharmacy i worked at and no problems..outside of that buspar is a close to placebo to lots of people that really have our problems good luck my fellow tech chuck1957 retir cpht
Jerst just a sugesttion i think you may be getting a reaction to the buspar call the doctor maybe take just the melantonin at hs most do real goood with that or have the doctor try something else at bedtime have you taken trazodone for sleep it does leave you foggy sometimes but works great for me our meds are very simular but the foggy goes away on regular use sounnds like it mentions buspar can key you up hope this helps some my technician friend i am sorry i am shaking verry bad soo many spel errors chuuck 1957
First, Buspar is counterindicated for use along with Pyschotropic drugs like Effexor. So, resestlessness may be a side-effect of concurrent use. Xanax is itself a fairly potent anti-anxiety medication. Is there a reason why your Dr. has you on both (perhaps he/she is trying to avoid what may be a necessary dose increase?)? Second, Effexor is metabolized by your liver's Cytochrome P450 3A4 substrate just like Buspar; it's possible that your 3A4 substrate is being overutilized to metabolize the Effexor letting the Buspar build up in your system causing the insomnia. Consult your Dr., but you should probably lose the Buspar, bump up the Xanax slightly or ask to switch to a longer acting benzo like Valium that is not hitting your CYP3A4 substrate so frequently.
Third, include this in your consult but I'd stay away from trazodone too with Effexor; it's possible you may experience similar side-effects. Lastly, really take the time to evaluate whether Effexor is helping more than hurting. Yes, it's an SNRI and indicated for anxiety but that does not mean it will work. I've said this before but the arsenal of reuptake inhibitors ... SSRIs, SNRIs, and the holy grail trifecta of an SNDRI (serotonin, norepinephrine, and dopamine) have shown very mixed results, which is why most people who are on one of these drugs have been on one or more prior to it. Good luck and be heathy.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Sep 2011 • 2 answers
Updated 9 Jul 2017 • 8 answers
Updated 19 Apr 2012 • 2 answers
Anxiety - I stopped taking Xanax is there anything I can possibly take to help my withdrawl symptom?
Updated 19 Sep 2017 • 4 answers
Updated 3 Jul 2016 • 2 answers